Alert archive / Indiana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 60, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Aug 19, 2007, 8:18 PM EDT for 4 counties in Indiana. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2007, 8:18 PM EDT (00:18 UTC)
- Expired
- Aug 19, 2007, 8:45 PM EDT
- In force
- 27 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
Counties Boone County, IN, Clinton County, IN, Montgomery County, IN, Tippecanoe County, IN
The radar
The Indianapolis radar (KIND), 67 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.3 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2651 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 98 m²/s²
- 0-3 km storm-relative helicity
- 221 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KIND 200018 SVRIND INC011-023-107-157-200045- /O.NEW.KIND.SV.W.0060.070820T0018Z-070820T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 818 PM EDT SUN AUG 19 2007 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN BOONE COUNTY IN CENTRAL INDIANA... SOUTHWESTERN CLINTON COUNTY IN CENTRAL INDIANA... NORTHEASTERN MONTGOMERY COUNTY IN WEST CENTRAL INDIANA... SOUTHEASTERN TIPPECANOE COUNTY IN WEST CENTRAL INDIANA... * UNTIL 845 PM EDT * AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF CLARKS HILL...OR ABOUT 11 MILES NORTH OF CRAWFORDSVILLE...AND MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CLARKS HILL BY 830 PM EDT... COLFAX BY 840 PM EDT... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 154 AND 161. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 4026 8660 4007 8667 4012 8694 4032 8681 TIME...MOT...LOC 0018Z 286DEG 21KT 4020 8683 $$ SALLY
2 follow-up statements
000
WWUS53 KIND 200032
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
832 PM EDT SUN AUG 19 2007
INC011-023-107-157-200045-
/O.CON.KIND.SV.W.0060.000000T0000Z-070820T0045Z/
BOONE-CLINTON-MONTGOMERY-TIPPECANOE-
832 PM EDT SUN AUG 19 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT
FOR NORTHWESTERN BOONE...NORTHEASTERN MONTGOMERY...SOUTHWESTERN
CLINTON AND SOUTHEASTERN TIPPECANOE COUNTIES...
AT 828 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND GUSTY WIND. THIS STORM WAS LOCATED NEAR CLARKS HILL...OR ABOUT
12 MILES NORTHEAST OF CRAWFORDSVILLE...MOVING EAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COLFAX BY 840 PM EDT...
LAT...LON 4030 8677 4026 8660 4010 8666 4010 8667
4008 8667 4007 8667 4010 8683
TIME...MOT...LOC 0032Z 286DEG 21KT 4018 8673
$$
SALLY000
WWUS53 KIND 200046
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
846 PM EDT SUN AUG 19 2007
INC011-023-107-157-200056-
/O.EXP.KIND.SV.W.0060.000000T0000Z-070820T0045Z/
BOONE-CLINTON-MONTGOMERY-TIPPECANOE-
846 PM EDT SUN AUG 19 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BOONE...
NORTHEASTERN MONTGOMERY...SOUTHWESTERN CLINTON AND SOUTHEASTERN
TIPPECANOE COUNTIES EXPIRED AT 845 PM EDT...
THE STORM HAS MOVED OUT OF THE WARNED AREA.
LAT...LON 4030 8677 4026 8660 4010 8666 4010 8667
4008 8667 4007 8667 4010 8683
TIME...MOT...LOC 0032Z 286DEG 21KT 4018 8673
$$
SALLYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 19, 6:48 PM EDT, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 19, 6:48 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 648 PM EDT SUN AUG 19 2007 .AVIATION...DISCUSSION FOR 00Z TAFS. WARM FNT REMAINS JUST N OF THE FA THIS EVE AND IS EXPECTED TO STAY THERE OR MOVE A LITTLE N. BULK OF THE PRECIP HAS BEEN OCCURING N OF THE FNT WITHIN 310K UPGLIDE AND CONDENSATION PRES DEFICITS LESS THAN 30 MB. BASES ON MODEL DATA AND RADAR TRENDS...THE MORE WIDESPREAD RAINFALL WL CONT TO REMAIN N OF THE FA UNTIL TOMORROW AFTERNOON WHEN THE REMANTS OF ERIN MOV ACRS. PIECES OF ENERGY MOVING ACRS FM ERIN WL KEEP A FEW RWS AND POSSIBLY TRWS AROUND TNGT ESP AT LAF. IN FACT...STG TRW ACRS WARREN CO AT 2247Z LOOKS LIKE IT MAY CLIP LAF IN THE 00Z-02Z TIME FRAME. OTHERWISE...VFR CIGS RULED S OF THE FNT AND LIKE THE MOS WHICH KEEPS IT THAT WAY. ALSO...DONT EXPECT FOG WITH AT LEAST A FAIRLY THICK AC DECK EXPECTED OVERNGT. && .PREV DISCUSSION... FORECAST FOCUS IS ON CHANCES FOR RAIN UNTIL MID WEEK. AT 18Z A WARM FRONT WAS ACROSS NORTHERN SECTIONS OF THE FORECAST AREA /FA/. REMNANTS OF ERIN WERE ACROSS OK. MOST TSRA ACTIVITY WAS NORTH OF THE WARM FRONT ACROSS NORTHERN IL...IN...AND OH. MODELS IN FAIR AGREEMENT. NO MODEL WAS DOING VERY WELL WITH PRECIP ACROSS NRN IN...AND ALL HAD SOME ISSUES INITIALIZING REMNANTS OF ERIN. ALSO...MODELS ALSO SUFFER SOME FEEDBACK ISSUES /PRECIP BULLSEYES FOR EXAMPLE/...MOST NOTABLY THE GFS BY 42 HOURS. WILL USE A BLEND OF MODELS TAKING OUT FEEDBACK ISSUES. BEST FRONTOGENETIC FORCING WILL REMAIN TO THE N OF THE FA TONIGHT...CLOSER TO THE FRONT. CURRENT RADAR TRENDS ARE TAKING MOISTURE ACROSS MO NE INTO NRN IL THEN E ACROSS NRN IN. THIS WILL LIKELY CONTINUE AS UPPER FLOW SUPPORTS THIS MOVEMENT. THUS HIGHEST POPS TONIGHT WILL BE ACROSS NRN PARTS OF THE FA. ISENTROPIC UPGLIDE WILL CONTINUE THROUGHOUT THE NIGHT ACROSS THE FA...SO THREAT FOR SHOWERS WILL EXIST EVERYWHERE. WILL GO LIKELY POPS ACROSS AREAS NORTH OF INDIANAPOLIS...WITH SOME CATEGORICAL POPS IN THE FAR NRN FA. CHANCE POPS LOOK BEST ELSEWHERE. HEAVY RAIN THREAT LOOKS TO BE CONFINED TO AREAS N OF THE FA CLOSER TO STRONG FRONTOGENESIS. CLOUDS AND INCREASING SURFACE DEWPOINTS WILL KEEP TEMPS NEAR MAV NUMBERS. ON MONDAY UPPER TROF /REMNANTS OF ERIN/ WILL MOVE ACROSS THE FA. PRECIPITATION EFFICIENCIES INCREASE DURING THE DAY AS AMPLE MOISTURE MOVES IN WITH THE SYSTEM. OVERALL SYNOPTIC FORCING INCREASES AS WELL WITH THE UPPER TROF. THUS FEEL LIKELY POPS LOOK BEST ACROSS MOST OF THE FA. WITH RAIN EXPECTED SEE NO REASON TO CUT MAV POPS IN THE CATEGORICAL RANGE ACROSS LAF AREA SO WILL GO CATEGORICAL THERE. TEMPERATURES WILL BE TRICKY AS ANY BREAKS IN THE CLOUDS/SHOWERS WILL LEAD TO A QUICK RISE IN TEMPS. TEMPS TODAY ARE IN THE UPPER 80S WHERE THE SUN BROKE THRU FOR A TIME. THUS THE WARM MAV CANNOT BE COMPLETELY RULED OUT. WITH THE UNCERTAINTY WILL COMPROMISE BETWEEN WARM MAV AND COOLER MET MOST AREAS. SYSTEM EXITS MONDAY NIGHT. WILL GO LIKELY POPS ERN FA AND CHANCE WRN FA AS SYSTEM PULLS OUT. ON TUESDAY NO STRONG FORCING AROUND BUT ATMOSPHERE WILL BE UNSTABLE AND SUSCEPTIBLE TO ANY WAVE IN THE FLOW ALOFT. WILL CONTINUE CHANCE POPS. UPPER RIDGE WILL BEGIN TO DOMINATE THE WEATHER BY WEDNESDAY...SO HAVE CONTINUED DRY AND HOT FORECAST FOR THEN. COLD FRONT TRIES TO WORK ACROSS FA BY THE END OF THE WEEK AND SHOULD SUCCEED BY SUNDAY AS RIDGE GETS PUSHED SOUTH. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...CS AVIATION...MK
Hazardous weather outlook, Aug 19, 3:43 PM EDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 343 PM EDT SUN AUG 19 2007 INZ021-028>031-035>043-201945- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION- 343 PM EDT SUN AUG 19 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN SECTIONS OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT. HEAVY RAIN WILL BE THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. SOME OF THE STORMS MAY BE STRONG ON MONDAY WITH HEAVY RAIN AND GUSTY WINDS THE PRIMARY THREATS. ADDITIONAL STORMS ARE POSSIBLE WEDNESDAY NIGHT THROUGH SATURDAY NIGHT. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ044>049-051>057-060>065-067>072-201945- PARKE-PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 343 PM EDT SUN AUG 19 2007 /243 PM CDT SUN AUG 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL INDIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT. SOME STORMS MAY PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THUNDERSTORMS ARE POSSIBLE ON MONDAY AND TUESDAY. SOME OF THE STORMS MAY BE STRONG ON MONDAY WITH HEAVY RAIN AND GUSTY WINDS THE PRIMARY THREATS. ADDITIONAL STORMS ARE POSSIBLE THURSDAY THROUGH SATURDAY NIGHT FOR MUCH OF THE AREA. LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. HEAT INDEX VALUES MAY APPROACH 100 DEGREES DURING THE AFTERNOON ON WEDNESDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:07 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Hamilton, Tipton | 38 min |
| Aug 19, 10:35 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry | 40 min |
| Aug 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks | 24 min |
| Aug 19, 11:21 PM EDT | Severe Thunderstorm Warning | IND | Henry | 39 min |
| Aug 19, 11:43 PM EDT | Severe Thunderstorm Warning | IND | Marion | 47 min |
| Aug 20, 12:27 AM EDT | Severe Thunderstorm Warning | IND | Hancock, Marion | 32 min |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 24 hr |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 24 hr |
| Aug 20, 11:39 AM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 24 hr |
| Aug 20, 3:19 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Henry, Rush, Shelby | 41 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.